Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Chest pain, high BP, systolic, on modurectic, vastarel, high CEA level, CT scan, X-ray

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2395 Questions
My mum age 76years old. She admitted to hospital 29/9/11 because of chest pain and blood pressure 184 for systolic . After diagnosed by the doctor she got not heart problem. She was taking modurectic for almost 20 years due to high blood pressure. The doctor change her modurectic to vastarel mr 35mg. And why she always feel cold than the weather? 1 more question why her medical report show high CEA level which is 22.2ng/ml and after we do all the CT scan and x-ray show not abnormality? Is that any healthy people with high CEA?
Posted Tue, 17 Apr 2012 in General Health
Answered by Dr. Robert Galamaga 3 hours later
Hello and thanks for the query.

CEA elevation does not always indicate presence of a malignancy. SEA has been known to be elevated in some cancers including breast, liver and colon cancers.

She has had an appropriate initial workup so far with the CT scan. She needs to also have a colonoscopy done to evaluate the inside of the colon and rule out any small polyps or growths which could be explaining the elevation of the CEA.

In addition, she should be sure to have screening breast exam and mammogram performed to rule out the small possibility of a breast tumor.

Lastly, some studies have shown that people who smoke - usually more than a half pack per day - can have elevations in the CEA level.

Sometimes the CEA is elevated and no obvious cause is found.

I am curious to know why the CEA was checked actually or if her doctor suspected some type of malignancy.

I thank you again for the query and hope my response has served to be helpful and informative. If there are any additional concerns please let me know.


Dr. Galamaga
Above answer was peer-reviewed by
Follow-up: Chest pain, high BP, systolic, on modurectic, vastarel, high CEA level, CT scan, X-ray 6 hours later
Thanks Dr. XXXXXXX

Forgot to mention actually she had done with colonscopy also, the report show 3 small nodules . According to the specialist it should be not worry and it is quite common. Is that true?

My last question is after my mum change the modurectic to vastarel 35mg and she always feel cold than the weather,giddy,nausea,and loss appetite. Is this symptom normal ?
Answered by Dr. Robert Galamaga 14 hours later
Hello and thank you for the follow up question.

I'm glad to hear that she had a colonoscopy performed. It is relatively common to find educational polyps with colonoscopies. I am sure up Pappo just has look at these polyps to determine if there's anything to worry about. In that sense I am sure they are benign .

Regarding the change in her medication it is possible that she is experiencing some early side effects of the new medicine. Sometimes it takes the body several weeks to adjust to the new medication so I would give it some time before discontinuing or asking for an alternative. This medication generally is prescribed to help the heart muscle obtain oxygen and to decrease the likelihood that there will be any disruption in oxygen flow to the tissue of the heart. It is possible that she again is experiencing some minor side effects. As long as she is able to tolerate these minor side effects without a disruption in her normal lifestyle or activities of daily living again I would just monitor that for now.

Regarding her appetite if it is somewhat diminished it will be important for you and her to focus on good balanced food intake. This includes foods that are high and XXXXXXX in protein and complex carbohydrates. If she's not eating is much it will be important to make sure that she is otherwise taking in good calories. If the symptoms of nausea and poor appetite continue and she begins to lose weight of more than five or 6 pounds, I would bring this to the attention of her physician to discuss what might be done.

I thank you again for submitting your question and follow up. I hope you found my responses to be helpful and informative. If you have any additional concerns I would be happy to address them.


Dr. Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor